Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 19, 2016, 6:59 PM MDT for Sanders County, Montana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 6:59 PM MDT (00:59 UTC)
- Expired
- Jul 19, 2016, 7:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Missoula, MT
County Sanders County, MT
The radar
The Missoula radar (KMSX), 129 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:30 PM MDT | HAIL 0.75 | 1 Ne Thompson Falls, MT | DIME SIZED HAIL AND HEAVY RAIN. |
| Jul 19, 7:41 PM MDT | HAIL 0.75 | 1 Ne Thompson Falls, MT | DIME SIZED HAIL AND HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WWUS85 KMSO 200059
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
659 PM MDT TUE JUL 19 2016
MTZ001-004-200145-
KOOTENAI/CABINET REGION MT-LOWER CLARK FORK REGION MT-
659 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MINERAL AND WEST
CENTRAL SANDERS COUNTIES UNTIL 745 PM MDT...
AT 659 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOOKOUT PASS...OR 12 MILES SOUTHEAST OF WALLACE...MOVING NORTHEAST AT
50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMPSON FALLS...HAUGAN...DE BORGIA...SNIDER...TAFT...SALTESE...EAST
PORTAL AND EDDY.
LAT...LON 4745 11571 4746 11565 4748 11563 4748 11568
4750 11569 4771 11526 4748 11506 4733 11555
4735 11555 4738 11561 4738 11564 4740 11567
4743 11573 4742 11576
TIME...MOT...LOC 0059Z 241DEG 45KT 4740 11568
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:18 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 19, 2:18 PM MDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Missoula MT 218 PM MDT Tue Jul 19 2016 .DISCUSSION...A weather disturbance will shift across north central Idaho and northwest Montana this evening supporting isolated showers and thunderstorms. One or two of these storms may become strong from roughly the Orofino area northeastward to Troy area. However, again...we emphasize that any storm development should be isolated. Breezy conditions can be expected across west central/southwest Montana and Lemhi County this evening. Another disturbance should shift across the eastern Clearwaters and west central Montana late tonight and early Wednesday. This may support a few light showers or possible an isolated thunderstorm. A southwest flow, with relatively dry conditions and near normal temperatures is expected Wednesday afternoon. However, there should be enough instability for a few afternoon cumulus buildups over north central Idaho and western Montana. A HOTTER day is expected Thursday. High pressure is expected to temporarily build over the northern Rockies. Temperatures should warm to 5 to 10 degrees above normal and be the warmest day in July so far. A trough of low pressure is expected to brush north central Idaho and western Montana late Thursday night and Friday. The net result should be breezy conditions almost everywhere and a few showers from the Camas Prairie/Orofino areas eastward across mainly northwest Montana. A drier westerly flow with near normal temperatures is expected Saturday into early next week. && .AVIATION...Breezy conditions should prevail this evening across western Montana. Isolated showers and thunderstorms are expected this evening from the Orofino area northeastward to Libby, Troy and Eureka. Another weather disturbance may produce isolated showers over mainly west central Montana early Wednesday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
In the hours before
Local storm report, Jul 19, 2:10 PM MDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
210 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 WSW LUPFER 48.46N 114.61W
07/18/2016 E1.50 INCH FLATHEAD MT PUBLIC
THREE VEHICLES WITH HAIL DAMAGE DENTS.
BROKEN WINDSHIELD ON ONE OF THE VEHICLES.
GARDEN PLANTS DEFOLIATED.
&&
LVSpecial weather statement, Jul 19, 6:59 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
659 PM MDT TUE JUL 19 2016
MTZ001-004-200145-
KOOTENAI/CABINET REGION MT-LOWER CLARK FORK REGION MT-
659 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MINERAL AND WEST
CENTRAL SANDERS COUNTIES UNTIL 745 PM MDT...
AT 659 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOOKOUT PASS...OR 12 MILES SOUTHEAST OF WALLACE...MOVING NORTHEAST AT
50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMPSON FALLS...HAUGAN...DE BORGIA...SNIDER...TAFT...SALTESE...EAST
PORTAL AND EDDY.
LAT...LON 4745 11571 4746 11565 4748 11563 4748 11568
4750 11569 4771 11526 4748 11506 4733 11555
4735 11555 4738 11561 4738 11564 4740 11567
4743 11573 4742 11576
TIME...MOT...LOC 0059Z 241DEG 45KT 4740 11568The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:48 PM MDT | Special Weather Statement | MSO | Sanders | 42 min |
| Jul 19, 8:20 PM MDT | Special Weather Statement | MSO | Flathead | 40 min |
| Jul 19, 8:58 PM MDT | Special Weather Statement | MSO | Flathead | 47 min |
| Jul 19, 8:00 PM MDT | Special Weather Statement | MSO | Lewis | 45 min |
| Jul 19, 8:36 PM MDT | Special Weather Statement | MSO | Clearwater | 39 min |
| Jul 19, 8:43 PM MDT | Severe Thunderstorm Warning | MSO | Idaho | 32 min |
| Jul 19, 9:13 PM MDT | Special Weather Statement | MSO | Idaho | 47 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.